Alert archive / Arizona / Wind Advisories in 2014
Wind Advisory 19, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 13, 2014, 2:50 AM MST for 4 counties in Arizona. It took effect at Jun 13, 2014, 10:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2014, 2:50 AM MST (09:50 UTC)
- In effect from
- Jun 13, 2014, 10:00 AM MST
- Expired
- Jun 13, 2014, 9:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3457 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764 WWUS75 KFGZ 130950 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 250 AM MST FRI JUN 13 2014 AZZ004>017-038>040-131800- /O.NEW.KFGZ.WI.Y.0019.140613T1700Z-140614T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA... DILKON 250 AM MST FRI JUN 13 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING. * TIMING...WINDS WILL BE ON THE INCREASE FOLLOWING SUNRISE BECOMING STRONG AND GUSTY BY LATE IN THE MORNING. * WINDS...SOUTHWEST AT 20 TO 30 MPH GUSTS OF 40 TO 45 MPH. * IMPACTS...POTENTIALLY HAZARDOUS CROSS WINDS MAY BE ENCOUNTERED BY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ KD
3 follow-up statements
960 WWUS75 KFGZ 131736 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1036 AM MST FRI JUN 13 2014 AZZ004>017-038>040-140145- /O.CON.KFGZ.WI.Y.0019.000000T0000Z-140614T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA... DILKON 1036 AM MST FRI JUN 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...EXPECT STRONG AND GUSTY SOUTHWEST WINDS THROUGH THE AFTERNOON AND INTO THE EVENING. * WINDS...SOUTHWEST AT 20 TO 30 MPH GUSTS OF 40 TO 45 MPH. * IMPACTS...POTENTIALLY HAZARDOUS CROSS WINDS MAY BE ENCOUNTERED BY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ BAK
982
WWUS75 KFGZ 140133
NPWFGZ
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
633 PM MST FRI JUN 13 2014
...STRONG SOUTHWEST WINDS CONTINUE TO AFFECT PORTIONS OF NORTHERN
AND CENTRAL ARIZONA THIS EVENING...
A LOW PRESSURE SYSTEM TO OUR NORTH...ALONG WITH WARM AND DRY
CONDITIONS OVER ARIZONA...COMBINED TO PRODUCE VERY WINDY CONDITIONS
FROM THE SOUTHWEST TODAY. HERE ARE SOME PEAK WIND GUSTS:
GRAND CANYON AIRPORT 53 MPH
WINSLOW AIRPORT 52 MPH
FLAGSTAFF AIRPORT 51 MPH
ST. JOHNS AIRPORT 46 MPH
PRESCOTT AIRPORT 45 MPH
WINDOW ROCK AIRPORT 44 MPH
DONEY PARK 42 MPH
WILLIAMS 41 MPH
SHOW LOW REGIONAL 40 MPH
SEDONA 36 MPH
PAGE 35 MPH
AZZ004>017-038>040-140400-
/O.CON.KFGZ.WI.Y.0019.000000T0000Z-140614T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
633 PM MST FRI JUN 13 2014
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...
* TIMING...EXPECT STRONG AND GUSTY SOUTHWEST WINDS TO DIMINISH
SLOWLY INTO THE EVENING.
* WINDS...SOUTHWEST AT 20 TO 30 MPH GUSTS FROM 40 TO 45 MPH.
* IMPACTS...POTENTIALLY HAZARDOUS CROSS WINDS MAY BE ENCOUNTERED
BY HIGH PROFILE VEHICLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.
&&
$$779 WWUS75 KFGZ 140352 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 852 PM MST FRI JUN 13 2014 AZZ004>017-038>040-140500- /O.EXP.KFGZ.WI.Y.0019.000000T0000Z-140614T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA... DILKON 852 PM MST FRI JUN 13 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... SOUTHWEST WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS THIS EVENING AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. MANY AREAS WILL CONTINUE TO SEE SOUTHWEST WINDS AT 15 TO 25 MPH OVERNIGHT AS LOW PRESSURE PERSISTS TO OUR NORTH. A FEW LOCATIONS ALONG AND JUST NORTHEAST OF HIGHER TERRAIN WILL SEE OCCASIONAL GUSTS OVER 30 MPH. STRONGER WINDS WILL REDEVELOP FROM FLAGSTAFF EASTWARD LATER SATURDAY MORNING AND SATURDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 12, 9:10 PM MST, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 12, 9:10 PM MST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 910 PM MST THU JUN 12 2014 .SYNOPSIS...EXPECT GENERALLY DRY WEATHER WITH BREEZY TO WINDY CONDITIONS FOR THE NEXT SEVERAL DAYS. ON FRIDAY...THERE WILL BE A SLIGHT CHANCE OF MAINLY DRY THUNDERSTORMS ACROSS THE FAR EASTERN PORTIONS OF ARIZONA. && .DISCUSSION...A SEEMINGLY ENDLESS BREEZY PATTERN WILL AMPLIFY A BIT TOMORROW AND SATURDAY AS A TROUGH ENTERS THE GREAT BASIN AND MOVES TO OUR NORTH THROUGH SATURDAY. 700MB WIND SPEEDS INCREASE ABOUT 10 KTS FROM WHAT WAS SEEN TODAY...BASED ON OBSERVED WIND GUSTS THURSDAY AFTERNOON...IT SEEMS LIKE A WIND ADVISORY WOULD BE PRUDENT. WE WILL DEFER TO THE NEXT SHIFT AS THEY WILL PRODUCE A FULL PACKAGE...BUT A WIND ADVISORY MATCHING OUR RED FLAG WARNING DOES LOOK PRETTY GOOD. IN ADDITION TO THE WINDS...LOWERING PRESSURE TO OUR NORTH AND DECENT MOISTURE IN THE GULF OF CALIFORNIA WILL COMBINE TO PUSH AT LEAST A HIGH-BASED CONVECTIVE MOISTURE BOUNDARY INTO SOUTHEAST AND PERHAPS EASTERN ARIZONA BY TOMORROW. WE HAVE SOME SCATTERED POPS IN THE WHITES AND THIS LOOKS GOOD AS WELL. WINDS WILL PEAK FRIDAY NIGHT AND BEGIN TO DIMINISH LATER SATURDAY. A WINDY START TO SATURDAY IS LIKELY...IF NOT FOR ALL DAY EAST OF FLAGSTAFF. HGHTS RECOVER SLIGHTLY NEXT WEEK...ALTHOUGH CONTINUAL TROUGHING IN THE GREAT BASIN SHOULD MAKE FOR BREEZY AND GENERALLY DRY CONDITIONS EACH DAY...FOR QUITE AWHILE. NO UPDATES TONIGHT. && .AVIATION...FOR THE 06Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS. AFTER 15Z-17Z FRIDAY...EXPECT SOUTHWEST WINDS AT 20-25G30-35KTS. ISOLD TO SCT HIGH-BASED CONVECTION POSSIBLE NEAR THE WHITE MTNS FROM 18Z-02Z FRIDAY. HIGH BASED CONVECTION MAY PRODUCE WIND GUSTS APPROACHING 50KTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...ON FRIDAY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR MUCH OF NORTHERN ARIZONA AS AN AREA OF LOW PRESSURE MOVES INTO THE GREAT BASIN. A SLIGHT CHANCE FOR DRY THUNDERSTORMS EXISTS EAST OF A LINE FROM YOUNG TO CHINLE FRIDAY AFTERNOON. ON SATURDAY...CRITICAL FIRE WEATHER CONDITIONS ARE PROBABLE ACROSS NORTHEAST ARIZONA AS A DRY FRONT MOVES THROUGH THE AREA. SUNDAY THROUGH TUESDAY...EXPECT SINGLE DIGIT AFTERNOON HUMIDITIES AND POOR OVERNIGHT RECOVERIES. MAX TEMPS TO START A WARMING TREND BEGINNING SUNDAY. BREEZY CONDITIONS ARE EXPECTED EACH AFTERNOON ALTHOUGH SPEEDS WILL BE LESS THAN WHAT WILL OCCUR ON FRIDAY AND SATURDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 8 PM MST FRIDAY FOR AZ FWX ZONES 104>116-138>140. FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR AZ FWX ZONES 110>117-139-140. && PUBLIC.........PETERSON AVIATION.......PETERSON FIRE WEATHER...RR/PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 12, 4:01 AM MST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 401 AM MST THU JUN 12 2014 AZZ004>016-038>040-131400- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 401 AM MST THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH AND LOW RELATIVE HUMIDITY WILL RESULT IN POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY...AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF NORTHERN ARIZONA DURING THAT TIME. PLEASE SEE THE FIRE WEATHER WATCH (PHXRFWFGZ) FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:26 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.